Steroid induced ocular hypertension

During conventional pharmacologic dose corticosteroid therapy, ACTH production is inhibited with subsequent suppression of cortisol production by the adrenal cortex. Recovery time for normal HPA activity is variable depending upon the dose and duration of treatment. During this time the patient is vulnerable to any stressful situation. Although it has been shown that there is considerably less adrenal suppression following a single morning dose of prednisolone (10 mg) as opposed to a quarter of that dose administered every six hours, there is evidence that some suppressive effect on adrenal activity may be carried over into the following day when pharmacologic doses are used. Further, it has been shown that a single dose of certain corticosteroids will produce adrenal cortical suppression for two or more days. Other corticoids, including methylprednisolone, hydrocortisone, prednisone, and prednisolone, are considered to be short acting (producing adrenal cortical suppression for 1¼ to 1½ days following a single dose) and thus are recommended for alternate day therapy.

Episcleritis is generally a benign inflammation of the episclera. Typically occurring in young women, symptoms include a dull ache, red eye, and tearing. Decreased visual acuity and severe pain are uncommon. Systemic associations are extremely rare in adults, and a systemic workup is not necessary. Incidence in adult patients with SLE has been reported at % [ 34 ]. However, in children, episcleritis is much more rare but systemic associates are much more common. Read et al. [ 35 ] found 6 of 9 patients in their series on pediatric episcleritis to have systemic connective tissue disease. Treatment options include observation or topical/systemic nonsteroidal anti-inflammatory drugs.

Steroid induced glaucoma may develop after application of steroid preparations applied to the skin of the eyelids. This elevation occurs most frequently with chronic use, such as in patients with atopic dermatitis. Close IOP monitoring of these patients is essential and consideration of a non-steroidal topical medication, such as tacrolimus and pimecrolimus, should be considered as an alternative. Elevation in intraocular pressure has also been noted with application of steroids on skin that was not periocular, either from ocular contamination or systemic absorption. [22] Patients should be advised to wash their hands after applying dermatologic steroids or to use gloves.

An acute myopathy has been observed with the use of high doses of corticosteroids, most often occurring in patients with disorders of neuromuscular transmission (., myasthenia gravis ), or in patients receiving concomitant therapy with neuromuscular blocking drugs (., pancuronium). This acute myopathy is generalized, may involve ocular and respiratory muscles, and may result in quadriparesis . Elevations of creatine kinase may occur. Clinical improvement or recovery after stopping corticosteroids may require weeks to years.

I had Lasik surgery the summer of 2009 at age 45. I was considered a good candidate for the surgery. I had very good vision (20/15) for almost 2 years, but then started noticing changes. My regular eye doctor thought that I was simply suffering from dry eye. After about 8 months of treatment, the doctor could see cataracts forming. I just had cataract surgery on my left eye Feb 26, 2014 at age 50, only 2-1/2 years after noticing the first vision degradation. The cataract was rated 3+. This cataract caused blurring and multiple images, rather than cloudiness or discoloration. I also have a cataract forming in my right eye, though it isn't progressing as aggressively as the left eye did. I do not have any health issues such as diabetes, I never took steroids except for the eye drops after Lasik surgery, and I have never had any type of eye injury which would cause early cataracts. I believe that the Lasik surgery or follow-up eye drops caused me to develop early, aggressive cataracts.

Steroid induced ocular hypertension

steroid induced ocular hypertension

An acute myopathy has been observed with the use of high doses of corticosteroids, most often occurring in patients with disorders of neuromuscular transmission (., myasthenia gravis ), or in patients receiving concomitant therapy with neuromuscular blocking drugs (., pancuronium). This acute myopathy is generalized, may involve ocular and respiratory muscles, and may result in quadriparesis . Elevations of creatine kinase may occur. Clinical improvement or recovery after stopping corticosteroids may require weeks to years.

Media:

steroid induced ocular hypertensionsteroid induced ocular hypertensionsteroid induced ocular hypertensionsteroid induced ocular hypertensionsteroid induced ocular hypertension

http://buy-steroids.org